Case ReportsRepeated Erythromycin/Codeine-Induced Psychotic ManiaManchia, Mirko MD, PhD*†; Alda, Martin MD, FRCPC*; Calkin, Cynthia V. MD, CCFP, FRCPC*Author Information Departments of *Psychiatry, and †Pharmacology, Dalhousie University, Halifax, Nova Scotia, Canada. Conflicts of Interest and Source of Funding: The authors have no conflicts of interest to declare. Address correspondence and reprint requests to Cynthia V. Calkin, MD, CCFP, FRCPC, Department of Psychiatry, Dalhousie University, 5909 Veterans’ Memorial Lane, Halifax, Nova Scotia, Canada B3H 2E2; E-mail: firstname.lastname@example.org Clinical Neuropharmacology: September/October 2013 - Volume 36 - Issue 5 - p 177-178 doi: 10.1097/WNF.0b013e3182a5cb76 Buy Metrics Abstract Background Mania is generally associated with bipolar disorder; however, it can be iatrogenic. For instance, antibiotics and corticosteroids can cause manic symptoms. Case Report Here, we present a case of a young man who had symptoms of psychotic mania after administration of erythromycin and acetaminophen with codeine on 2 separate occasions, with rapid resolution of each episode. Conclusions Adverse events of psychotic mania have been rarely reported with erythromycin and acetaminophen with codeine, despite these being commonly prescribed medications. Clinicians should be aware that these drugs may be an iatrogenic cause of psychiatric disturbances and that these adverse events are more likely to occur during their concomitant use. © 2013 by Lippincott Williams & Wilkins.